Alert archive / Washington / Gale Warnings in 2014
Gale Warning 66, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 5, 2014, 2:14 AM PDT. It took effect at Aug 5, 2014, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2014, 2:14 AM PDT (09:14 UTC)
- In effect from
- Aug 5, 2014, 5:00 PM PDT
- Expired
- Aug 6, 2014, 2:45 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
210 WHUS76 KSEW 050914 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 214 AM PDT TUE AUG 5 2014 PZZ132-051715- /O.EXT.KSEW.SC.Y.0179.000000T0000Z-140806T0000Z/ /O.UPG.KSEW.GL.A.0030.140805T2200Z-140806T1200Z/ /O.NEW.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 214 AM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...WEST WINDS OF 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-051715- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-140806T0000Z/ /O.UPG.KSEW.GL.A.0030.140805T2200Z-140806T1200Z/ /O.NEW.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 214 AM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...WEST WINDS OF 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
376 WHUS76 KSEW 051551 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 AM PDT TUE AUG 5 2014 PZZ132-060000- /O.CON.KSEW.SC.Y.0179.000000T0000Z-140806T0000Z/ /O.CON.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-060000- /O.CON.KSEW.SC.Y.0180.000000T0000Z-140806T0000Z/ /O.CON.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...WEST WINDS OF 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-060000- /O.EXB.KSEW.SC.Y.0179.140806T0000Z-140806T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 851 AM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS EVENING IN ADMIRALTY INLET. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES SOUTH PART. SOUTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS EVENING NORTH INLAND WATERS. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES SOUTHERN PORTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
410 WHUS76 KSEW 052115 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 215 PM PDT TUE AUG 5 2014 PZZ132-060515- /O.CON.KSEW.SC.Y.0179.000000T0000Z-140806T0000Z/ /O.CON.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 215 PM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-060515- /O.CON.KSEW.SC.Y.0180.000000T0000Z-140806T0000Z/ /O.CON.KSEW.GL.W.0066.140806T0000Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 215 PM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WIND AND WAVES...WEST WINDS OF 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-060515- /O.CON.KSEW.SC.Y.0179.140806T0000Z-140806T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 215 PM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * TIMING...WINDS WILL PEAK THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. * WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS EVENING IN ADMIRALTY INLET. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES SOUTH PART. SOUTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS EVENING NORTH INLAND WATERS. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES SOUTHERN PORTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
528 WHUS76 KSEW 060344 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PDT TUE AUG 5 2014 PZZ131-132-061145- /O.CON.KSEW.GL.W.0066.000000T0000Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 844 PM PDT TUE AUG 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...WEST WINDS 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-061145- /O.CON.KSEW.SC.Y.0179.000000T0000Z-140806T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 844 PM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...WESTERLY 15 TO 25 KNOTS. STRONGEST WINDS NEAR THE EASTERN STRAIT OF JUAN DE FUCA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
666 WHUS76 KSEW 060347 CCA MWWSEW URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 846 PM PDT TUE AUG 5 2014 PZZ131-132-061200- /O.CON.KSEW.GL.W.0066.000000T0000Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 846 PM PDT TUE AUG 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...WEST WINDS 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-061200- /O.COR.KSEW.SC.Y.0179.000000T0000Z-140806T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 846 PM PDT TUE AUG 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...WESTERLY 15 TO 25 KNOTS. STRONGEST WINDS NEAR THE EASTERN STRAIT OF JUAN DE FUCA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
934 WHUS76 KSEW 060945 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 AM PDT WED AUG 6 2014 PZZ131-132-061745- /O.CAN.KSEW.GL.W.0066.000000T0000Z-140806T1200Z/ /O.NEW.KSEW.SC.Y.0181.140806T0945Z-140806T1500Z/ /O.NEW.KSEW.SC.Y.0182.140806T2300Z-140807T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 245 AM PDT WED AUG 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WIND...WEST WINDS 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS THIS MORNING...THEN RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-061045- /O.CAN.KSEW.SC.Y.0179.000000T0000Z-140806T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 245 AM PDT WED AUG 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ170-061745- /O.NEW.KSEW.SC.Y.0182.140807T0100Z-140807T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 245 AM PDT WED AUG 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT THURSDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 4, 9:35 PM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 9:35 PM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
935 PM PDT MON AUG 4 2014
.SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN AND MOVE
EAST. THIS WILL ALLOW A WEAK LOW PRESSURE SYSTEM TO MOVE ACROSS
THE AREA ON WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH
THE REGION FROM THE WEST ON THURSDAY. THE MAIN IMPACT THIS WILL
HAVE ON OUR WEATHER WILL BE COOLER AND CLOUDIER DAYS.
&&
.SHORT TERM...
THE KUIL-KBLI PRESSURE GRADIENT WAS PLUS 3.4 MB AND KOTH-KSEA WAS
PLUS 4.5 MB AT 9 PM PDT. WINDS WERE LIKELY BLOWING GALE FORCE OVER
THE CENTRAL STRAIT OF JUAN DE FUCA...ESPECIALLY WHEN FACTORING IN
THE 20-25 DEGREE TEMP GRADIENT BETWEEN THE COAST AND INTERIOR
EARLIER THIS AFTERNOON. EXPECT STRATUS TO SPREAD ACROSS MUCH OF
THE LOWLAND INTERIOR TUE MORNING DUE TO THE STRONG MARINE PUSH.
THE CLOUDS HAVE ALREADY MADE IT AS FAR EAST AS THE LOWER CHEHALIS
RIVER VALLEY.
A DEEPER MARINE PUSH IS EXPECTED TUESDAY AFTERNOON AND EVENING.
THIS WILL ALLOW MARINE CLOUDS TO SPREAD ALL THE WAY TO THE CASCADE
CREST BY WEDNESDAY MORNING...WITH CLOUDS ONLY PARTIALLY BURNING
OFF WED AFTERNOON OVER THE INTERIOR. HIGH TEMPERATURES ARE EXPECTED
TO COOL OFF INTO THE LOWER TO MID 70S ACROSS THE INTERIOR...MAYBE
EVEN A COUPLE OF DEGREES BELOW AVERAGE FOR EARLY AUGUST...A NICE
CHANGE FROM THE RECENT ABNORMAL WARMTH.
THURSDAY IS EXPECTED TO BE A SIMILAR DAY TO WEDNESDAY...THOUGH MAYBE
A DEGREE WARMER. ALBRECHT/05
.LONG TERM FROM THE PREV DISCUSSION...
ANOTHER WEAK UPPER LEVEL TROUGH WILL PASS ACROSS OR TO THE NORTH
OF THE AREA THURSDAY NIGHT AND FRIDAY. LONG TERM MODELS THEN SHOW
LONG WAVE RIDGING REDEVELOPING OVER THE INTERIOR NORTHWEST
SATURDAY THROUGH SUNDAY OR MONDAY FOR A CHANGE BACK TO VERY WARM
AND DRY CONDITIONS. THERE IS A SMALL CHANCE THAT CONVECTION WILL
WORK NORTHWARD INTO THE AREA SUNDAY OR MONDAY PER THE ECMWF.
ALBRECHT
&&
.AVIATION...HIGH PRESSURE ALOFT TONIGHT WILL SHIFT EASTWARD ON
TUESDAY. LIGHT WESTERLY FLOW ALOFT. ATMOSPHERE STABLE AND DRY
...EXCEPT BECOMING MOIST NEAR THE SURFACE LATE TONIGHT AND TUESDAY
MORNING. IFR STRATUS/FOG IS EXPECTED TO SURGE INLAND OVERNIGHT
REACHING THE KOLM/KSEA/KBFI TERMINALS AROUND 12Z. STRATUS SHOULD
BURN OFF BY 18Z.
KSEA...VFR CLEAR MOST OF TONIGHT. LOW IFR STRATUS AND FOG WILL
PROBABLY REACH THE TERMINAL 11-14Z TUESDAY MORNING AND BURN OFF BY
18Z. N-NW WIND 5-10 KT BECOMING LIGHT OVERNIGHT...THEN SWITCHING TO
SW WIND TO 5 KT BY 12Z.
&&
.MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
INLAND FOR THE NEXT SEVERAL DAYS. SOLID SMALL CRAFT ADVISORY WEST
WINDS ARE LIKELY THROUGH THE EVENING IN THE STRAIT OF JUAN DE FUCA
AND OVER THE COASTAL WATERS. GALE FORCE WINDS ARE STILL POSSIBLE IN
THE CENTRAL STRAIT THIS EVENING AND IN THE CENTRAL AND EAST STRAIT
LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT UNTIL 1 AM TUE FOR THE CENTRAL STRAIT
OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS AND
EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
GALE WATCH IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF
JUAN DE FUCA TUE AFTERNOON THROUGH LATE TUE NIGHT.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:57 PM PDT | Gale Warning | SEW | 7 hr | |
| Aug 4, 9:03 PM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.